Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 9, 2001, 6:20 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2001, 6:20 PM CDT (23:20 UTC)
- Expired
- May 9, 2001, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pointe Coupee Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 092323 SVRNEW LAC077-092345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 620 PM CDT WED MAY 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA * UNTIL 645 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRISCO...OR ABOUT 9 MILES SOUTH OF NEW ROADS...MOVING NORTHEAST AT 10 MPH. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECA%ST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:00 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 9, 2:00 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED MAY 9 2001 NO SIG CHANGES TO THIS AFTERNOON/S PACKAGE. RADAR CURRENTLY SHOWING POPCORN CONVECTION BREAKING OUT PRIMARILY ACROSS THE INTERIOR SECTIONS OF SE LA ALONG WITH PARTS OF S MS. THIS MORE THAN LIKELY WILL BE IT AS FAR AS MUCH NEEDED RAINFALL ACROSS THE FORECAST AREA FOR THE NEXT FEW DAYS. WILL NOT RULE OUT THOUGH A ROUGE SHOWER HERE OR THERE WHICH IS CURRENTLY ADVERTISED IN THE ZONES. HIGH PRES REMAINS ANCHORED OVER THE E SECTIONS LEADING INTO THE ATLANTIC COAST. THIS SHOULD PERSIST THROUGH FRI BEFORE A FRONTAL BOUNDARY TRIES TO PUSH INTO THE COASTAL WATERS ON SAT. VERY MUCH UNCERTAINTY WITH THIS SCENARIO OCCURRING GIVEN THE EXTENDED TIME FRAME AND THE BOUNDARY HOLDING ITS SURGE TOGETHER. HIGH PRES SHOULD THEN REBUILD ACROSS THE MS VALLEY STARTING SUN AND CONTINUE THROUGH THE EXTENDED. UPPER LEVEL WISE...UPPER LOW OVER THE GULF SHOULD PERSIST THROUGH THE WEEKEND AS A RIDGE PATTERN TRIES TO ESTABLISH ITSELF OVER THE W STATES BEFORE SHIFTING EWD BY THE START OF NEXT WEEK. BOTH THE AVN AND THE ETA CONSISTENT WITH THIS SOLUTION WHICH SEEMS REASONABLE GIVEN HPC GUIDANCE. BACK TOWARD THE NEAR TERM...FORECAST TIME HEIGHTS INDICATING MUCH DRIER AIR MID AND UPPER LEVEL WISE WORKING ITS WAY IN STARTING TONIGHT WITH ANY SUBSEQUENT SUPPORT NIL. THEREFORE...PARTLY CLOUDY CONDITIONS SHOULD BE THE FORECAST TREND WITH ONLY A SLIGHT CHANCE AT BEST FOR ANY PRECIP. WILL GENERALLY GO WITH A COMPROMISE BETWEEN FWC AND MAV GUIDANCE FOR TEMP TREND. MCB 61/83/60/82 2211 BTR 64/83/62/82 2211 MSY 64/82/63/81 1211 GPT 63/81/62/80 1211 y.NEW...NONE LA...NONE. MS...NONE. 09
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.